Alert archive / Oklahoma / Flash Flood Warnings in 1997

Flash Flood Warning 18, NWS Norman, OK

June 13, 1997Cleveland County, McClain County, Oklahoma

NWS Norman, OK issued this flash flood warning at Jun 13, 1997, 3:41 AM CDT for Cleveland County, McClain County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 13, 1997, 3:41 AM CDT (08:41 UTC)
Expired
Jun 13, 1997, 6:45 AM CDT
In force
3 hr
Issued by
NWS Norman, OK
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Cleveland County, OK, McClain County, OK

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 8.7 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 1997-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2646 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 1997-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2646 J/kg
Mixed-layer CIN
-86 J/kg
Mixed-layer LCL
1420 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KOKC 130840
FFWOKC
OKC027-087-131145-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
341 AM CDT FRI JUN 13 1997

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A FLASH FLOOD
WARNING EFFECTIVE UNTIL 645 AM CDT FOR PEOPLE IN THE FOLLOWING
COUNTIES

IN CENTRAL OKLAHOMA
     CLEVELAND AND MCCLAIN

INCLUDING THE FOLLOWING LOCATIONS
     BLANCHARD...DIBBLE...LEXINGTON...MOORE...NEWCASTLE...NOBLE
     ...NORMAN...PURCELL...SLAUGHTERVILLE AND WASHINGTON

A LARGE AREA OF THUNDERSTORMS CONTAINING HEAVY RAIN WILL CONTINUE TO
MOVE OVER THE AREA THROUGH THE EARLY MORNING HOURS. WITH THE GROUND
ALREADY SATURATED FROM PREVIOUS RAINS...RUNOFF WILL BE EXTREMELY HEAVY.
ROADS AND SMALL STREAMS WILL FLOOD QUICKLY...PARTICULARLY IN URBAN
AREAS. 

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE
THE DANGERS OF FLASH FLOODS.  DO NOT STAY IN AREAS SUBJECT TO
FLOODING WHEN WATER BEGINS RISING.  IT IS VERY DIFF6UCULT AT
NIGHT TO TELL HOW MUCH WATER IS ON ROADS.  MOTORISTS SHOULD NOT
DRIVE THROUGH WATER OF UNKNOWN DEPTH.

LAT...LON 3497  9716 3502  9763 3519  9764 3534  9762
          3534  9721

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Jun 13, 3:40 AM CDT, 1 minute earlier.

Area forecast discussion, Jun 13, 3:40 AM CDT, 1 minute before
FPUS3 KOKC 130844
AFDOKC

AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
340 AM CDT FRI JUN 13 1997

MCS IS MOVG INTO ERN/SERN ZNS WITH SECONDARY DVLPMNT OF ELEVATED CNVCTN
E/W ALG I-40. SHTWV OVR PNHDL IS MOVG EWD AND EXPCT IT TO BE OVR NERN OK
BY MIDDAY. OUTFLO FM THIS MORNGS MCS WL LKLY SET UP OVR SERN OK AND
EXTND WWD ALG RED RVR. FOR THIS AFTN...THIS BNDRY WL BE THE MAIN FOCUS
FOR DVLPMNT. ONE CONCERN IS THAT H8 BNDRY ACRS CNTL/NRN OK MAY ALSO
CAUSE TSTM DVLPMNT...HWVR...Q-VECTOR PROGS SHOW FAIRLY DEEP SUBSIDENCE
BEHIND SHTWV. WL LET RADAR SCREEN AT ZFP ISSUANCE TIME DICTATE THIS
MORNGS POPS...BUT MOST ACTVTY THIS AFTN SHUD BE TO THE SE.

TNGT LUKS FAIRLY QUIET AS HI PRES BUILDS IN AND MSTR DRIES OUT SOMEWHAT.
SOME GROUND FOG PSBL WITH RESIDUAL MSTR AND LGT WNDS.

LEE TROF INCRSS ONCE AGAIN ON SAT...AND MDLS SHOW INCREASING INSTAB OVR
PNHDLS. TSTMS EXPCTD TO FIRE ONCE AGAIN OUT WEST ON SAT AFTN AND SOME OF
THESE MAY MIGRATE INTO EXTRM WRN OK LT AFTN.  ..04..

GAG 84/60/86/64 2124    PNC 88/64/90/68 2113    HBR 89/65/91/68 3124
SPS 90/68/91/69 4213    OKC 86/66/89/67 7113    DUA 86/70/90/69 +612

.OKC...
OK...NONE.
TX...NONE.

In the hours before

Local storm report, Jun 12, 10:08 PM CDT, 5 hours 33 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OKLAHOMA
1008 PM CDT THU JUN 12 1997

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0950 PM    1 SW BUFFALO              OK   58 MPH WIND GUST, MEASURED
06/12/97   HARPER                         OKLAHOMA MESONETWORK
Local storm report, Jun 12, 10:13 PM CDT, 5 hours 28 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OKLAHOMA
1008 PM CDT THU JUN 12 1997

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0950 PM    1 SW BUFFALO              OK   58 MPH WIND GUST, MEASURED
06/12/97   HARPER                         OKLAHOMA MESONETWORK
Local storm report, Jun 12, 11:23 PM CDT, 4 hours 18 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OKLAHOMA
1123 PM CDT THU JUN 12 1997

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1115 PM    2 S ALVA                  OK   60 MPH WIND GUST, MEASURED
06/12/97   WOODS                          OKLAHOMA MESONETWORK
Local storm report, Jun 12, 11:27 PM CDT, 4 hours 14 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OKLAHOMA
1123 PM CDT THU JUN 12 1997

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1115 PM    2 S ALVA                  OK   60 MPH WIND GUST, MEASURED
06/12/97   WOODS                          OKLAHOMA MESONETWORK

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 8:13 PM CDTSevere Thunderstorm WarningOUNEllis47 min
Jun 12, 9:20 PM CDTSevere Thunderstorm WarningOUNEllis, Harper55 min
Jun 12, 9:25 PM CDTSevere Thunderstorm WarningOUNBeckham, Roger Mills65 min
Jun 12, 9:50 PM CDTSevere Thunderstorm WarningOUNWoodward40 min
Jun 12, 10:05 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Woods40 min
Jun 12, 10:20 PM CDTSevere Thunderstorm WarningOUNCuster, Dewey40 min
Jun 12, 10:30 PM CDTSevere Thunderstorm WarningOUNRoger Mills45 min
Jun 12, 10:38 PM CDTSevere Thunderstorm WarningOUNMajor, Woodward52 min
Jun 12, 10:45 PM CDTSevere Thunderstorm WarningOUNAlfalfa45 min
Jun 12, 10:56 PM CDTSevere Thunderstorm WarningOUNBeckham, Custer, Washita64 min
Jun 12, 10:56 PM CDTSevere Thunderstorm WarningOUNWoods49 min
Jun 12, 11:42 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Garfield, Grant48 min
Jun 12, 11:42 PM CDTSevere Thunderstorm WarningOUNBlaine, Canadian, Kingfisher48 min
Jun 12, 11:42 PM CDTSevere Thunderstorm WarningOUNMajor48 min
Jun 12, 11:47 PM CDTSevere Thunderstorm WarningOUNCaddo, Kiowa, Washita43 min
Jun 13, 12:10 AM CDTSevere Thunderstorm WarningOUNCanadian, Cleveland, Grady, Kingfisher, Logan, McClain and 1 more65 min
Jun 13, 12:20 AM CDTSevere Thunderstorm WarningOUNKay, Noble40 min
Jun 13, 1:03 AM CDTSevere Thunderstorm WarningOUNNoble, Payne42 min
Jun 13, 1:42 AM CDTSevere Thunderstorm WarningOUNCuster48 min
Jun 13, 2:04 AM CDTSevere Thunderstorm WarningOUNStephens41 min
Jun 13, 2:08 AM CDTSevere Thunderstorm WarningOUNWashita37 min
Jun 13, 3:13 AM CDTSevere Thunderstorm WarningOUNCarter32 min
Jun 13, 3:27 AM CDTSevere Thunderstorm WarningOUNCleveland, McClain48 min
Jun 13, 3:38 AM CDTSevere Thunderstorm WarningOUNCarter, Love37 min
Jun 13, 3:50 AM CDTSevere Thunderstorm WarningOUNMarshall25 min
Jun 13, 4:03 AM CDTSevere Thunderstorm WarningOUNWashita42 min
Jun 13, 4:14 AM CDTSevere Thunderstorm WarningOUNBryan, Marshall46 min
Jun 13, 4:48 AM CDTSevere Thunderstorm WarningOUNBryan42 min
Jun 13, 5:55 AM CDTSevere Thunderstorm WarningOUNCanadian, Oklahoma50 min
Jun 13, 3:24 PM CDTSevere Thunderstorm WarningOUNBryan, Choctaw51 min
Jun 13, 3:56 PM CDTSevere Thunderstorm WarningOUNChoctaw49 min
Jun 13, 4:42 PM CDTSevere Thunderstorm WarningOUNChoctaw48 min
Jun 13, 6:48 PM CDTSevere Thunderstorm WarningOUNPushmataha42 min

Nearby

Flash Flood Warnings in Oklahoma, 1997Every flash flood warning in 1997

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.